Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 12, NWS Mobile, AL

January 29, 2001Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jan 29, 2001, 2:05 PM CST for Wayne County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jan 29, 2001, 2:05 PM CST (20:05 UTC)
Expired
Jan 29, 2001, 2:30 PM CST
In force
25 min
Issued by
NWS Mobile, AL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Wayne County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 29, 11:30 AM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 292005
SVRMOB
MSC153-292030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
205 PM CST MON JAN 29 2001

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 230 PM CST

* AT 205 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES NORTHWEST OF CLARA...MOVING EAST AT 35
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAYNESBORO...WOODWARDS BY 210 PM CST
  CHICORA...WINCHESTER BY 215 PM CST
  BUCKATUNNA...DENHAM BY 220 PM CST
  GRETNA BY 225 PM CST

STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH
THIS STORM.  IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY
SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3160 8888 3148 8874 3151 8848 3181 8850

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 10:34 AM CST, 3 hours 31 minutes earlier.

Area forecast discussion, Jan 29, 10:34 AM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1034 AM CST MON JAN 29 2001

WINDS LOOK TO MARGINALLY MAKE IT TO WIND ADVISORY CRITERIA FOR THE
AREA SO WILL UPDATE TO ADD A WIND ADVISORY.  WILL HOLD OFF ON
TONIGHT FOR NOW.  UPDATE OUT SOON.

29

.MOB...
AL...SMALL CRAFT ADVISORY TODAY ALZ630-650-670.
     WIND ADVISORY TODAY ALZ039-051>064.
FL...SMALL CRAFT ADVISORY TODAY FLZ655-675.
     WIND ADVISORY T>ODAY FLZ001>006.
MS...WIND ADVISORY TODAY MSZ067-075-076-078-079.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 2:55 PM CSTSevere Thunderstorm WarningMOBGreene35 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.